Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 153, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 24, 2004, 5:37 PM CDT for Bexar County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2004, 5:37 PM CDT (22:37 UTC)
- Expired
- Jun 24, 2004, 7:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.6 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1794 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 242238 FFWSAT TXC029-250045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 PM CDT THU JUN 24 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES... BEXAR * UNTIL 745 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR OVER SAN ANTONIO...MOVING NORTH AT 5 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE WINDCREST...UNIVERSAL CITY...TERRELL HILLS...ST. HEDWIG...SHAVANO PARK...SEA WORLD... OLMOS PARK...LIVE OAK...LEON VALLEY...LACKLAND AFB...KIRBY... HOLLYWOOD PARK...HILL COUNTRY VILLAGE...ELMENDORF...CHINA GROVE AND ALAMO HEIGHTS. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 2942 9872 2919 9839 2947 9815 2972 9856 $$
1 follow-up statement
000 WGUS74 KEWX 242304 FFSSAT TXC029-250045- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 604 PM CDT THU JUN 24 2004 ...A FLASH FLOOD WARNING CONTINUES UNTIL 745 PM CDT FOR BEXAR COUNTY... AT 548 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR OLMOS PARK...MOVING NORTH AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINDCREST...UNIVERSAL CITY...TERRELL HILLS...ST. HEDWIG...SHAVANO PARK...SEA WORLD...LIVE OAK...LEON VALLEY...LACKLAND AFB...KIRBY... HOLLYWOOD PARK...HILL COUNTRY VILLAGE...ELMENDORF...CHINA GROVE AND ALAMO HEIGHTS. FLOOD WATERS ARE MOVING DOWN OLMOS AND SALADO CREEKS INSIDE LOOP 410. STREETS...SECONDARY ROADS...AND LOW WATER CROSSINGS ACROSS BEXAR COUNTY WILL BE VERY DANGEROUS THE NEXT FEW HOURS. MOTORISTS SHOULD AVOID TRAVEL IN THIS AREA IF POSSIBLE...AND UNDER NO CIRCUMSTANCES ENTER FLOODED STREETS AND CROSSINGS. LAT...LON 2942 9872 2919 9839 2947 9815 2972 9856 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 3:26 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 24, 3:26 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 326 PM CDT THU JUN 24 2004 .DISCUSSION... WET PATTERN TO CONTINUE THROUGH MUCH OF THE FORECAST CYCLE. SOLAR HEATING AND SURFACE BOUNDARIES HAVE ALLOWED SCATTERED CONVECTION TO DEVELOP WITH SOME LOCALLY HEAVY DOWNPOURS. THIS CONVECTION SHOULD SLOWLY DISSIPATE WITH SUNSET. MEANWHILE, SHORT-WAVE TROUGH AND SPEED MAX NEAR THE BIG BEND WILL ALLOW CONVECTION OVER THE HIGHER TERRAIN TO DEVELOP INTO AN MCS AND PROPAGATE TO THE SOUTHEAST INTO THE CWA DURING THE LATE EVENING AND OVERNIGHT HOURS. EXPECT HEAVIER RAINS WITH THIS. HOWEVER, FOR NOW, WILL HOLD OFF ON ISSUING FLOOD WATCH AS STILL SOME DISPUTE ON IF MCS WILL DEVELOP AND/OR MOVE INTO CWA, PLUS FORWARD SPEED MAY PRECLUDE SIGNIFICANT ACCUMULATIONS. REMAINDER OF THE FORECAST CYCLE, A MID AND UPPER LEVEL TROUGH WILL PERSIST OVER OR JUST WEST OF TEXAS. WITH SHORT-WAVES AND SPEED MAXES MOVING THROUGH MEAN TROUGH POSITION AND NEAR TROPICAL PWS, CONVECTION COULD DEVELOP JUST ABOUT ANY TIME, ALTHOUGH GREATEST CHANCES WILL BE DURING THE DAY DUE TO SOLAR HEATING. ANY SURFACE BOUNDARIES WILL ENHANCE RAINFALL. A FLOOD WATCH MAY HAVE TO BE ISSUED DURING THE NEXT FEW DAYS, AS FEATURES BECOME BETTER DEFINED. BY THE MIDDLE TO LATE NEXT, MODELS SUGGEST SUBTROPICAL RIDGE WILL BUILD WEST INTO TEXAS AND NORTHEASTERN MEXICO, SLOWLY DECREASING RAIN CHANCES. DAYTIME TEMPERATURES TO BE BELOW AVERAGE DUE TO CLOUDS, RAIN, AND SOIL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 73 88 72 85 / 40 40 50 70 AUSTIN BERGSTROM INTL AIRPORT 72 88 70 85 / 40 40 50 70 DEL RIO INTL AIRPORT 70 90 74 88 / 50 50 40 50 SAN ANTONIO INTL AIRPORT 72 88 72 85 / 40 40 50 70 && .EWX WATCHES/WARNINGS/ADVISORIES...NONE. && 04/13
Hazardous weather outlook, Jun 24, 11:00 AM CDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1100 AM CDT THU JUN 24 2004 TXZ171>173-183>194-202>209-217>225-228-251100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1100 AM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR THIS AFTERNOON AND EVENING AS HEATING DESTABILIZES THE ATMOSPHERE. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN THE STRONGER STORMS WITH ISOLATED 2 TO 3 INCH AMOUNTS POSSIBLE. THE STORMS WILL LIKELY DEVELOP IN THE VICINITY OF OUTFLOW BOUNDARIES...THUS THE EXACT LOCATION AND TIME FOR THUNDERSTORM DEVELOPMENT AND PROPAGATION WILL BE DIFFICULT TO PINPOINT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOCALLY HEAVY RAINS WILL REMAIN POSSIBLE FRIDAY THROUGH SUNDAY AS ABUNDANT MOISTURE CONTINUES TO INTERACT WITH WEAK DISTURBANCES ALOFT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:59 PM CDT | Flash Flood Warning | EWX | Frio, Medina | 2 hr |
| Jun 24, 5:03 PM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| Jun 24, 6:20 PM CDT | Flash Flood Warning | EWX | DeWitt, Lavaca | 115 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.